# SDR RRXA97069

- Difficulty date: March 4, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N797AL
- Make and model: Doug DC-8-63F
- Aircraft serial: 46163
- Engine: Pwa JT3D7
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Condition: Oil Leak
- Location: Nr 3
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: A, E

## Discrepancy

WHILE EN ROUTE, CAPTAIN CALLED INTO EWA DISPATCH STATING THAT HE SHUT DOWN NR 3 ENGINE DUE TO LOW OIL QUANTITY INDICATOR.  AS A RESULT, IT WAS DECIDED TO DIVERT TO IAH, WHERE EWA MECHANICS ARE ON HAND TO ASSESS DAMAGE.  PERFORMED PRECAUTIONARY SHUT DOWN ON NR 3 ENGINE WHEN OIL QUANTITY FLICKERED NR 3 OIL PRESSURE LIGHT.  OIL QUANITITY READ 0, OIL TEMP READ 90 DEGREES W/ENGINE OPERATING ROSE TO 125 DEGREES AFTER SHUTDOWN.  FUEL LEVELS ON AT 1700Z PER EWA ENGINE DRIVEN PUMP.  T/S FOUND PRESS LINE CONNECTION TO LIGHT PRESS SWITCH LEAKING.  REPAIRED BY REFLARED END OF PRESS SWITCH, REINSTALLED LINE.  PRESSURE CHECKED OK PER MM 79-30-3.  ENGINE RUN INSPECTION FOUND NO DEFECTS NOTED.
